Has anyone noticed any weight gain while on Actos...?????
That's one of the side effects of actos -- however, once your sugars are in good control, the weight goes away with maintenance of sugars and exercise. I took actos for many years, and my worst side effect was edema. This summer my ankles got huge, so I tried glucophage instead of actos. I couldn't take the intestinal side effects, so I'm on actos again with a lower dose of glucophage until actos kicks in fully.
A little edema is better than racing for the bathroom to my mind. Overall, however, actos has been a really good drug for me. You didn't mention how your sugars had been affected?
hello im on glucatrol and my doc put me on actos a few weeks ago my blood sugars have been up high i was wondering how long it takes for the actos to work as i have seen no change in my bs. readings i try and go for walks and ride my bike things like that im getting a little frustrated my bs usually runs about 3oo to 350 in the am and 500's in the pm i dont no what im doing wrong.
[QUOTE=oleman]Has anyone noticed any weight gain while on Actos...?????[/QU I have gained a lot of weight seems like all at once but I have an eating disorder so I don't know if the Actos is the cause. I have noticed some unexplained edema. My feet have been swelling really bad lately.
Last edited by mourning dove; 06-07-2006 at 10:30 AM.
I tried posting, don't know where my reply went to, lol, anyway, I've gained WAY too much from taking these prescriptions. I started with glucophage, that made me run to the bathroom everytime I ate something. I then was put on Avandia, that made me swell up so bad I couldn't walk, and gained 10 pounds per month. Then switched to Actos. It made me swell up and gain also, just as bad, but then the swelling went down. I ran out of it, in Dec, having no job/insurance, I couldn't buy it so I was without for 4 months. My dr. got me on a free prescription program and since I started taking it again, I've gained even more, and I was so swollen I couldn't stand it anymore. My dr. wouldn't return my calls, all they ever say is, watch what you eat, and I hardly eat anything at all, trying not to gain.. that's a joke.. Anyway, I stopped taking the actos almost a week ago, now, and it feels like a load of cement has been lifted off my feet. They were so swollen, they were deep red and burning. Among other problems. So, now, I am feeling pretty good but blood sugar is high. I take amaryl also. I guess I need to find a new dr. I hope I can find something that doesn't make me feel like this. I've been taking it since april and the side effects have not changed, they just keep getting worse. I used to weigh 102 pounds, I now weigh over 300! I used to walk 30 minutes on the treadmill, now I can't even make it 5.
I haven't taken actos but I've gained about 30 lbs in 2-1/2 months on Lantus. I quit taking it on my own because my body felt really swollen, my joints started aching really bad and I was having a hard time breathing.
My doc wanted me to stay on it but I can't - it scared the bejabbers out of me.
So I don't know what to do either. Good luck and hope we find an answer.